Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 129, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Sep 22, 2025, 4:14 PM CDT for Crawford County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2025, 4:14 PM CDT (21:14 UTC)
- Expired
- Sep 22, 2025, 5:00 PM CDT
- In force
- 46 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Crawford County, WI
The radar
The La Crosse radar (KARX), 77 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
336
WUUS53 KARX 222114
SVRARX
WIC023-222200-
/O.NEW.KARX.SV.W.0129.250922T2114Z-250922T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
414 PM CDT Mon Sep 22 2025
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Eastern Crawford County in southwestern Wisconsin...
* Until 500 PM CDT.
* At 414 PM CDT, a severe thunderstorm was located 13 miles northeast
of Harpers Ferry, or 17 miles east of Lansing, moving southeast at
15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will remain over mainly rural areas of
eastern Crawford County, including the following locations...
Seneca, Highway 27 And County F, Horrigan Ridge, Plugtown, Steuben,
Highway 131 And County B, and Mount Zion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4322 9104 4339 9096 4334 9067 4317 9066
4317 9069 4316 9070 4314 9073 4312 9074
4311 9080 4309 9083 4308 9084
TIME...MOT...LOC 2114Z 299DEG 12KT 4328 9091
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
JSB6 follow-up statements
586
WWUS53 KARX 222122
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
422 PM CDT Mon Sep 22 2025
WIC023-222200-
/O.CON.KARX.SV.W.0129.000000T0000Z-250922T2200Z/
Crawford WI-
422 PM CDT Mon Sep 22 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR EASTERN CRAWFORD COUNTY...
At 422 PM CDT, a severe thunderstorm was located 12 miles northwest
of Boscobel, or 18 miles east of Lansing, moving southeast at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Boscobel, Seneca, Gays Mills, Mount Sterling, Steuben, Bell Center,
Highway 27 And County F, Horrigan Ridge, Plugtown, Highway 131 And
County B, Mount Zion, Harris Ridge, Highways 60 And 61, Fairview,
Maple Ridge, Petersburg, Rolling Ground, Boydtown, Crowley Ridge, and
Easter Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4322 9104 4339 9096 4334 9067 4317 9066
4317 9069 4316 9070 4314 9073 4312 9074
4311 9080 4309 9083 4308 9084
TIME...MOT...LOC 2122Z 299DEG 12KT 4327 9088
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
JSB799
WWUS53 KARX 222128
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
428 PM CDT Mon Sep 22 2025
WIC023-222200-
/O.CON.KARX.SV.W.0129.000000T0000Z-250922T2200Z/
Crawford WI-
428 PM CDT Mon Sep 22 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR EASTERN CRAWFORD COUNTY...
At 428 PM CDT, a severe thunderstorm was located 8 miles northwest of
Boscobel, or 20 miles northeast of Prairie Du Chien, moving southeast
at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Boscobel, Seneca, Gays Mills, Steuben, Bell Center, Highway 27 And
County F, Horrigan Ridge, Plugtown, Mount Zion, Harris Ridge,
Highways 60 And 61, Maple Ridge, Petersburg, Rolling Ground,
Boydtown, Crowley Ridge, Easter Rock, and Barnum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4322 9104 4334 9084 4334 9067 4317 9066
4317 9069 4316 9070 4314 9073 4312 9074
4311 9080 4309 9083 4308 9084
TIME...MOT...LOC 2128Z 302DEG 16KT 4323 9082
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
JSB377
WWUS53 KARX 222133
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
433 PM CDT Mon Sep 22 2025
WIC023-222200-
/O.CON.KARX.SV.W.0129.000000T0000Z-250922T2200Z/
Crawford WI-
433 PM CDT Mon Sep 22 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR EASTERN CRAWFORD COUNTY...
At 432 PM CDT, a severe thunderstorm was located 7 miles northwest of
Boscobel, or 20 miles northeast of Prairie Du Chien, moving southeast
at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Boscobel, Seneca, Gays Mills, Steuben, Bell Center, Highway 27 And
County F, Horrigan Ridge, Plugtown, Mount Zion, Harris Ridge,
Highways 60 And 61, Maple Ridge, Petersburg, Rolling Ground,
Boydtown, Crowley Ridge, Easter Rock, and Barnum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4322 9104 4334 9084 4334 9067 4317 9066
4317 9069 4316 9070 4314 9073 4312 9074
4311 9080 4309 9083 4308 9084
TIME...MOT...LOC 2132Z 307DEG 16KT 4322 9081
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
JSB334
WWUS53 KARX 222141
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
441 PM CDT Mon Sep 22 2025
WIC023-222200-
/O.CON.KARX.SV.W.0129.000000T0000Z-250922T2200Z/
Crawford WI-
441 PM CDT Mon Sep 22 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR EASTERN CRAWFORD COUNTY...
At 440 PM CDT, a severe thunderstorm was located near Boscobel, or 21
miles northeast of Prairie Du Chien, moving southeast at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Boscobel, Seneca, Gays Mills, Steuben, Bell Center, Highway 27 And
County F, Horrigan Ridge, Plugtown, Mount Zion, Harris Ridge,
Highways 60 And 61, Maple Ridge, Petersburg, Rolling Ground,
Boydtown, Crowley Ridge, Easter Rock, and Barnum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4322 9104 4334 9084 4334 9067 4317 9066
4317 9069 4316 9070 4314 9073 4312 9074
4311 9080 4309 9083 4308 9084
TIME...MOT...LOC 2140Z 307DEG 16KT 4320 9077
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
JSB078
WWUS53 KARX 222145
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
445 PM CDT Mon Sep 22 2025
WIC023-222200-
/O.CON.KARX.SV.W.0129.000000T0000Z-250922T2200Z/
Crawford WI-
445 PM CDT Mon Sep 22 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR EASTERN CRAWFORD COUNTY...
At 445 PM CDT, a severe thunderstorm was located near Boscobel, or 21
miles southwest of Richland Center, moving southeast at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Boscobel, Seneca, Gays Mills, Steuben, Bell Center, Highway 27 And
County F, Horrigan Ridge, Plugtown, Mount Zion, Harris Ridge,
Highways 60 And 61, Maple Ridge, Petersburg, Rolling Ground,
Boydtown, Crowley Ridge, Easter Rock, and Barnum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4322 9104 4334 9084 4334 9067 4317 9066
4317 9069 4316 9070 4314 9073 4312 9074
4311 9080 4309 9083 4308 9084
TIME...MOT...LOC 2145Z 307DEG 16KT 4318 9075
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
JSB145
WWUS53 KARX 222151
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
451 PM CDT Mon Sep 22 2025
WIC023-222200-
/O.EXP.KARX.SV.W.0129.000000T0000Z-250922T2200Z/
Crawford WI-
451 PM CDT Mon Sep 22 2025
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CRAWFORD COUNTY WILL
EXPIRE AT 500 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
&&
LAT...LON 4322 9104 4334 9084 4334 9067 4317 9066
4317 9069 4316 9070 4314 9073 4312 9074
4311 9080 4309 9083 4308 9084
TIME...MOT...LOC 2150Z 299DEG 12KT 4317 9073
$$
JSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 1:45 PM CDT, 2 hours 29 minutes earlier. Its key messages:
- Showers and storms today will slowly shift southward into the evening. Some strong storms and an isolated severe storm (large hail) are possible.
- Low rain chances across SW Wisconsin Tuesday through Thursday. Otherwise dry conditions, seasonable temperatures, and overall benign pattern to return.
Area forecast discussion, Sep 22, 1:45 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 145 PM CDT Mon Sep 22 2025 .KEY MESSAGES... - Showers and storms today will slowly shift southward into the evening. Some strong storms and an isolated severe storm (large hail) are possible. - Low rain chances across SW Wisconsin Tuesday through Thursday. Otherwise dry conditions, seasonable temperatures, and overall benign pattern to return. && .DISCUSSION... Issued at 136 PM CDT Mon Sep 22 2025 Strong Storms Possible This Afternoon/Evening Convection has continued through the morning hours generally along the I-90 corridor with continued back building from the east/west oriented 850 mb moisture transport vector. Hi- resolution models have done a poor job at handling this convection with most 22.12Z guidance completely disregarding this batch of convection after 15Z. As such, this has made discerning this afternoon and evening's forecast all the more challenging. An area of convergence around a weak boundary is currently located across North Dodge/Olmsted counties. Hi- resolution models are attempting to develop convection along this boundary by early/mid afternoon as the upper level shortwave trough continues to trek across the Upper Midwest. The problem with this outcome lies in the fact that storms are still ongoing across portions of SE Minnesota and SW Wisconsin. This is limiting destabilization given the still present cloud cover and abundance of rain cooled air across the region. 22.12Z RAP/HRRR soundings were anticipating nearly 1500 J/kg uncapped MLCAPE by this afternoon across much of our area south of the front, something that has not come to fruition as of yet. There is still time to destabilize and with convergence increasing along the boundary, we still expect storms to fire later this afternoon. The area with the best chance of seeing some strong to potentially severe storms would be across Northeastern Iowa, where SPC has their Day 1 Slight Risk (Level 2/5) for severe weather. Outside of NE Iowa, much of the area south of I-94 is included in the Day 1 Marginal Risk (Level 1/5). The main threat would be hail given steadily increasing (but still marginal) mid level lapse rates and cool temperatures aloft. The hazard looks to evolve into more of a damaging wind threat with time as storms grow upscale into more of a cluster. Similar to the past week or so, individual storms are expected to be rather pulsey in nature due to continued limited shear (~20-25 kts) as the upper low/trough pivot northeastward, away from the low level warm sector. As the boundary sags south through the evening hours, rain chances will gradually end from north to south. With the abundance of rainfall and dew point depressions less than 5 degrees, fog is expected to develop across much of the area overnight and into tomorrow morning. Dense fog headlines may be needed down the line but have held off for now given reasonable uncertainty in how degraded visibilities will become this far south. Benign Pattern to Return, Low Rain Chances Further South As the aforementioned upper low/trough pivot northeast, another trough is currently digging into the Intermountain West/North- Central Rockies. Mid-range models are anticipating a cutoff upper low to form from this in the Central Rockies with its trough axis extending all the way through the Upper Midwest and into Southern Ontario in conjunction with the departing Great Lakes trough. How this evolves is slightly uncertain but current guidance is leaning towards this low moving through the Mid- Mississippi Valley and into the Ohio River Valley through mid- week. With this track, much of our area will stay dry with only some low end slight-chance PoPs across far SW Wisconsin. Should the low track a bit further north, we could see some increased PoPs along and south of I-90 but showers would likely be on the light side as we will be on the far northern edge of the rain shield. So after a week or two of scattered thunderstorm chances every day, we finally look to dry out across the Coulee Region from mid-week onwards. Temperatures should be pleasant and near normal in the 70s each day, apart from Friday where highs could sneak into the lower 80s in the river valleys. Long wave ridging is expected to fill in for the weekend, keeping conditions dry and pleasant for the early portions of astronomical fall. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1238 PM CDT Mon Sep 22 2025 Scattered showers and storms will continue along and south of Interstate 90 into this evening. A few of these storms may become strong to severe. The main threats will hail and damaging winds. The wind threat will be more in northeast Iowa and southwest Wisconsin. Fog will reduce visibilities into the IFR/MVFR range overnight tonight and early Tuesday morning. As the fog lifts, IFR/MVFR ceilings will persist through Tuesday morning. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && DISCUSSION...Barendse AVIATION...Boyne
Hazardous weather outlook, Sep 22, 4:20 AM CDT, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 420 AM CDT Mon Sep 22 2025 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-231200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 420 AM CDT Mon Sep 22 2025 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Periodic thunderstorms are expected today and into the evening. Some storms may be strong, with a risk of hail to penny to quarter size (2-5% chance). If storms repeat for several hours over the same location with heavy rain (10% chance), there is an increased risk of flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Rainfall or hail reports are always appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Baumgardt
In the hours before
Special weather statement, Sep 22, 11:04 AM CDT, 5 hours 10 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1104 AM CDT Mon Sep 22 2025
IAZ010-011-MNZ095-096-WIZ053-221630-
Winneshiek IA-Allamakee IA-Fillmore MN-Houston MN-Vernon WI-
1104 AM CDT Mon Sep 22 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ALLAMAKEE...
NORTHEASTERN WINNESHIEK...SOUTHERN HOUSTON...SOUTHEASTERN FILLMORE
AND SOUTHWESTERN VERNON COUNTIES THROUGH 1130 AM CDT...
At 1103 AM CDT, Doppler radar was tracking strong thunderstorms in
western Houston County moving southeast at 25 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4351 9181 4377 9165 4349 9110 4342 9115
4342 9121 4339 9120 4337 9122 4335 9121
4326 9128
TIME...MOT...LOC 1603Z 300DEG 23KT 4357 9165
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
JSBLocal storm report, Sep 22, 12:46 PM CDT, 3 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
1246 PM CDT Mon Sep 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Rain 6 W Goodrich 45.14N 90.20W
09/22/2025 M0.52 Inch Taylor WI Public
&&
JSBLocal storm report, Sep 22, 3:02 PM CDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
302 PM CDT Mon Sep 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM Hail Victory 43.49N 91.21W
09/22/2025 M0.75 Inch Vernon WI Emergency Mngr
&&
NRFThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 7:06 AM CDT | Severe Thunderstorm Warning | ARX | Juneau, Monroe, Richland, Vernon | 39 min |
| Sep 22, 7:33 AM CDT | Special Weather Statement | ARX | Adams | 42 min |
| Sep 22, 2:03 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 57 min |
| Sep 22, 2:36 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Vernon | 54 min |
| Sep 22, 6:02 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 23 min |
| Sep 22, 6:52 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant | 38 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.